Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 29, 2007, 6:49 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Mar 29, 2007, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2007, 6:49 AM CDT (11:49 UTC)
- In effect from
- Mar 29, 2007, 10:00 AM CDT
- Expired
- Mar 29, 2007, 3:26 PM CDT
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 291149 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 649 AM CDT THU MAR 29 2007 TXZ242>244-292200- /O.NEW.KCRP.WI.Y.0003.070329T1500Z-070329T2200Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 649 AM CDT THU MAR 29 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. SOUTH TEXAS WILL REMAIN BETWEEN DEEP LOW PRESSURE ON THE LEE SIDE OF THE ROCKIES AND HIGH PRESSURE IN THE GULF OF MEXICO. THIS WILL RESULT IN CONTINUED WINDY CONDITIONS ACROSS THE SOUTHERN COASTAL BEND TODAY. SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS 30 TO 40 MPH BY AFTERNOON. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THESE WINDS MAY ALSO POSE PROBLEMS FOR UNSECURED WALLS AT CONSTRUCTION SITES. BE SURE TO SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. $$ JR
1 follow-up statement
000 WWUS74 KCRP 292026 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 326 PM CDT THU MAR 29 2007 ...WIND ADVISORY CANCELLED... TXZ242>244-292130- /O.CAN.KCRP.WI.Y.0003.000000T0000Z-070329T2200Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 326 PM CDT THU MAR 29 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY. WIND GUSTS NEAR OR IN EXCESS OF 40 MPH...OR SUSTAINED WINDS OF 30 MPH OR GREATER...ARE NOT EXPECTED FOR THE REMAINDER OF THE AFTERNOON OVER THE ADVISORY AREA. AS A RESULT...THE WIND ADIVOSRY THAT WAS IN EFFECT UNTIL 5 PM FOR NUECES...SAN PATICIO AND KLEBERG COUNTIES HAS BEEN CANCELLED. $$ GW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 29, 5:16 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 29, 5:16 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 AM CDT THU MAR 29 2007
.UPDATE...HAVE HAD SOME PATCHY DRIZZLE DEVELOP THIS EARLY MORNING
AND WEAK STREAMER SHOWERS ACROSS THE COASTAL BEND. ALSO ISOLATED
ELEVATED SHOWER DOWN NEAR HEBBRONVILLE WORKING NORTHEAST INTO THE
CWA. HAVE UPDATED TO INCLUDE PATCHY DRIZZLE AND ISOLATED SHOWERS
ACROSS THE ERN CWA THROUGH THE MORNING HOURS.
&&
.PREV DISCUSSION... /ISSUED 447 AM CDT THU MAR 29 2007/
SHORT-TERM (TODAY THROUGH FRIDAY)...SLIGHTLY LESS WIND TODAY THAN
YESTERDAY...BUT THE KEY WORD IS SLIGHTLY ACROSS THE EAST. WILL ONLY
SEE ABOUT A 4 MB PRESSURE GRADIENT ACROSS THE CWA TODAY...AS OPPOSED
TO THE 5-6 MB PRESSURE GRADIENT YESTERDAY. HOWEVER...LOW LEVEL JET
EARLY THIS MORNING IS ACTUALLY STRONGER AT 30-40 KTS...WHICH MAY
RESULT IN WINDS JUMPING UP QUICKLY MID MORNING ACROSS THE COASTAL
BEND...OFFSETTING THE WEAKER PRESSURE GRADIENT. WILL KEEP WINDS
20-30 MPH ACROSS THE COASTAL BEND...BUT JUST LESS THAN WIND ADVISORY
CRITERIA. WITH LOW LEVEL MOISTURE AXIS SHIFTED EAST TODAY...
POSITIONED ACROSS THE CWA...MAY SEE ISOLATED SHOWERS OR A
THUNDERSTORM OR TWO ACROSS THE NORTHERN CWA. BUT THE BULK OF THE
PRECIP WILL REMAIN WELL NORTH OF THE CWA.
ONCE AGAIN...SOME OF THE MOS LOOKS SLIGHTLY TOO COOL ON HIGHS TODAY
AND LOWS TONIGHT. THEREFORE HAVE WENT A DEGREE OR TWO ABOVE THE
WARMER GUIDANCE. COULD BE A FEW STORMS OUT ALONG THE SIERRA MADRE
LATE AFTERNOON AND EARLY THIS EVENING...BUT IT LOOKS AS IF THEY
WOULD REMAIN WEST OF THE RIO GRANDE. HOWEVER...AFTER MIDNIGHT COULD
SEE ISOLATED SHOWER OR TWO OUT ACROSS THE WESTERN HALF OF THE CWA AS
A WEAK SHORTWAVE...PIVOTING OUT AHEAD OF MAIN UPR LEVEL LOW OVER THE
ROCKIES...LIFTS OUT OF MEXICO AND INTO TEXAS.
ON FRIDAY LOOK FOR MORE WIND. MODELS INDICATING PRESSURE GRADIENT
TIGHTER...AGAIN 5-6 MB LIKE YESTERDAY. AS A RESULT SHOULD SEE WINDS
SLIGHTLY HIGHER TOMORROW THAN TODAY...AND LIKELY INTO WIND ADVISORY
CRITERIA ACROSS SAN PATRICIO...NUECES AND KLEBERG COUNTIES. FOCUS
AGAIN FOR ANY PRECIP WOULD BE WELL TO THE NORTHWEST OF THE
CWA...HOWEVER HAVE CONTINUED WITH 20-40 POPS ACROSS THE NORTHWEST
HALF OF THE CWA...WHERE BEST LOW LEVEL MOISTURE ADVECTION IS
OCCURRING AND ACCOUNTING FOR WEAK IMPULSE MENTIONED ABOVE DURING THE
FIRST HALF OF THE DAY.
AVIATION...BKN TO OVC MVFR STRATUS DECK HAS DVLPD OVERNIGHT ACROSS
MUCH OF S TX. MAY BE SLIGHTLY SLOWER THAN YSTRDY FOR VFR CONDS TO
DVLP...BUT LOOK FOR IT AFTER 18Z. WINDS AGAIN WILL BE STRONG AND
GUSTY FM THE SE ACROSS THE ERN CWA TODAY...15-25 KTS SUSTAINED AT
MOST LOCATIONS...WITH GUSTS 30-35 KTS AT CRP. STRATUS WILL DVLP ONCE
AGAIN DVLP THIS EVENING ACROSS THE COASTAL BEND AND EXPAND INTO THE
RIO GRANDE PLAINS OVERNIGHT.
MARINE...LOW PRESSURE IN WEST TEXAS AND HIGH PRESSURE OVER THE GULF
OF MEXICO WILL RESULT IN A CONTINUED MODERATE TO STRONG ONSHORE FLOW
THROUGH FRIDAY. SCA CONDS EXPECTED ONCE AGAIN TODAY ACROSS THE BAYS
AND NEARSHORE WATERS FROM BAFFIN BAY TO PORT ARANSAS. SCA CONDITIONS
ACROSS THE NEARSHORE AND OFFSHORE GULF WATERS EXPECTED TONIGHT AND
ACROSS ALL MARINE AREAS ON FRIDAY AS PRESSURE GRADIENT INCREASES.
LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...THE MEDIUM RANGE MODELS
ARE IN GOOD AGREEMENT WITH THE SECONDARY UPPER LOW OVER THE SOUTHERN
ROCKIES FRIDAY EVENING LIFTING NORTHEAST TO THE OKLAHOMA PANHANDLE
BY SATURDAY MORNING. THEY ALSO SHOW SHORT WAVE TROUGH/UPPER LEVEL
JET STREAK MOVING OUT OF NORTHERN MEXICO INTO SOUTH TEXAS SATURDAY.
EXPECT SLOW MOVING LINEAR CONVECTIVE SYSTEM NEAR THE I-35 CORRIDOR
OVER CENTRAL TEXAS FRIDAY EVENING TO BEGIN MOVING EAST OVERNIGHT
AND INTO THE COASTAL PLAINS SATURDAY MORNING. LINE OF STORMS SHOULD
MOVE BY TO THE NORTHEAST SATURDAY MORNING WITH A LEFTOVER MESOSCALE
BOUNDARY FOR CONVECTIVE REDEVELOPMENT OVER THE COASTAL PLAINS IN
THE AFTERNOON. WENT WITH GOOD CHANCE POPS FOR MOST OF THE AREA ON
SATURDAY EXCEPT FAR WEST. MODERATE INSTABILITY AND SUFFICIENT SHEAR
COULD LEAD TO ISOLATED SEVERE STORMS WITH DAMAGING WINDS/LARGE HAIL
FRIDAY NIGHT NORTH AND WEST AND FOR THE COASTAL PLAINS SATURDAY.
EXPECT A LULL IN RAIN CHANCES ON SUNDAY AS A WEAK UPPER LEVEL SHORT
WAVE RIDGE MOVES INTO SOUTH TEXAS. BUT MODELS SHOW MOISTURE RETURNING
INTO SOUTH TEXAS BY MONDAY WITH PRECIPITABLE WATER VALUES INCREASING
TO AROUND 1.6 INCHES MONDAY THROUGH WEDNESDAY. GFS/ECMWF ALSO INDICATE
THE SUBTROPICAL JET STREAM WILL BECOME ACTIVE WITH SHORT WAVE
TROUGHS MOVING NORTHEAST ACROSS NORTHERN MEXICO AND INTO SOUTH
TEXAS MONDAY AND TUESDAY. WILL GO WITH LOW END CHANCE POPS FOR
DIURNAL ACTIVITY ALONG THE SEABREEZE MONDAY AND TUESDAY.
A STRONG UPPER LEVEL LOW OVER SOUTHWEST CANADA MONDAY IS EXPECTED TO
MOVE EAST ACROSS THE CANADIAN PRAIRIE PROVINCES/NORTHERN PLAINS TO THE
GREAT LAKES REGION ON WEDNESDAY. GFS/UKMET/CAN SHOW A BUILDUP OF
ARCTIC AIR AGAIN OVER THE NORTHWEST TERRITORIES WITH A 1055-1060
MB HIGH MONDAY/TUESDAY. MODELS SHOW THIS AIRMASS MOVING SOUTH INTO
THE CENTRAL PLAINS WEDNESDAY. GFS/ECMWF SHOW A FRONTAL BOUNDARY
MOVING INTO THE REGION BY WEDNESDAY AFTERNOON. PLACED LOW END
CHANCE POPS FOR THE AREA ON WEDNESDAY WITH PLENTIFUL MOISTURE IN
ADVANCE OF THE FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 83 71 81 71 79 / 10 10 10 20 40
VICTORIA 81 69 80 68 77 / 20 10 20 40 50
LAREDO 92 72 87 68 81 / 10 20 30 40 30
ALICE 86 70 84 68 80 / 10 20 20 30 50
ROCKPORT 81 71 79 70 76 / 10 10 10 20 40
COTULLA 85 70 83 67 79 / 20 20 40 50 50
KINGSVILLE 85 71 84 70 82 / 10 10 10 20 50
NAVY CORPUS 81 71 80 72 77 / 10 10 10 20 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...COASTAL WATERS BAFFIN BAY TO
PORT ARANSAS OUT 20 NM.
&&
JR/76...SHORT TERM
TT/89...LONG TERMHazardous weather outlook, Mar 29, 5:59 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 559 AM CDT THU MAR 29 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 559 AM CDT THU MAR 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT BREEZY TO WINDY CONDITIONS WILL OCCUR ONCE AGAIN TODAY ACROSS PORTIONS OF SOUTH TEXAS. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE BAYS AND NEARSHORE WATERS FROM BAFFIN BAY TO PORT ARANSAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY CONDITIONS WILL OCCUR AGAIN ON FRIDAY. WINDS MAY APPROACH WIND ADVISORY CRITERIA ACROSS THE SOUTHERN COASTAL BEND WITH GUSTS NEAR 40 MPH. SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR ACROSS ALL OF THE MIDDLE TEXAS COASTAL WATERS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR OR WEST OF THE RIO GRANDE FRIDAY AFTERNOON AND MOVE EAST INTO THE RIO GRANDE PLAINS DURING THE EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE...MAINLY TO THE NORTHWEST OF A LINE FROM LAREDO TO GEORGE WEST. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE COASTAL PLAINS SATURDAY WITH A FEW OF THESE STORMS SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE SLIGHT RISK FOR SEVERE STORMS SATURDAY WILL BE NORTHEAST OF A COTULLA TO KINGSVILLE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR/TMT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.